Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 45, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 12, 2015, 2:31 PM EST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2015, 2:31 PM EST (19:31 UTC)
- Expired
- Dec 13, 2015, 4:28 PM EST
- In force
- 26 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
525 WHUS72 KKEY 121931 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 231 PM EST SAT DEC 12 2015 GMZ042>044-052>055-072>075-130330- /O.NEW.KKEY.SC.Y.0045.151212T1931Z-151213T0400Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 231 PM EST SAT DEC 12 2015 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE STRAITS OF FLORIDA AND HAWK CHANNEL FROM OCEAN REEF TO HALF MOON SHOAL. * WINDS...STEADY EAST WINDS NEAR 20 KNOTS ARE EXPECTED TONIGHT. * WAVES/SEAS...SEAS OF 4 TO 6 FEET WILL BUILD TO 5 TO 8 FEET IN THE STRAITS OF FLORIDA THIS EVENING. SEAS OF 2 TO 3 FEET WILL BUILD TO 3 TO 4 FEET IN HAWK CHANNEL THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
4 follow-up statements
004 WHUS72 KKEY 130320 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1020 PM EST SAT DEC 12 2015 GMZ042>044-052>055-072>075-131100- /O.EXT.KKEY.SC.Y.0045.000000T0000Z-151213T1100Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1020 PM EST SAT DEC 12 2015 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...EAST WINDS NEAR 20 KNOTS ARE EXPECTED OVERNIGHT. * WAVES/SEAS...SEAS OF 5 TO 8 FEET IN THE STRAITS OF FLORIDA TONIGHT ...AND 3 TO 4 FEET IN HAWK CHANNEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
781 WHUS72 KKEY 130915 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 415 AM EST SUN DEC 13 2015 GMZ042>044-052>055-072>075-131600- /O.EXT.KKEY.SC.Y.0045.000000T0000Z-151213T1600Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 415 AM EST SUN DEC 13 2015 ...SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF THE ATLANTIC... * WINDS...SUSTAINED NORTHEAST TO EAST SURFACE WINDS NEAR 20 KNOTS WILL PREVAIL. * WAVES/SEAS...SEAS AS HIGH AS 7 FEET EXPECTED IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ BS
608 WHUS72 KKEY 131524 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1024 AM EST SUN DEC 13 2015 GMZ042>044-052>055-072>075-132100- /O.EXT.KKEY.SC.Y.0045.000000T0000Z-151213T2200Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1024 AM EST SUN DEC 13 2015 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...EAST WINDS NEAR 20 KNOTS ARE EXPECTED EARLY THIS AFTERNOON ACROSS THE STRAITS OF FLORIDA AND HAWK CHANNEL. WINDS SHOULD DECREASE TO 15 TO 20 KNOTS LATER THIS AFTERNOON. * WAVES/SEAS...SEAS OF 5 TO 8 FEET ARE EXPECTED THROUGH MOST OF THE STRAITS OF FLORIDA TODAY...WITH HIGHEST SEAS OF 9 FEET IN THE GULF STREAM. SEAS SHOULD SUBSIDE TO 4 TO 7 FEET IN THE STRAITS LATER THIS AFTERNOON. SEAS OF 3 TO 5 FEET ARE EXPECTED IN HAWK CHANNEL EARLY...WITH SEAS SUBSIDING TO 2 TO 4 FEET LATER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
512 WHUS72 KKEY 132128 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 428 PM EST SUN DEC 13 2015 GMZ042>044-052>055-072>075-132230- /O.CAN.KKEY.SC.Y.0045.000000T0000Z-151213T2200Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 428 PM EST SUN DEC 13 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAWK CHANNEL AND THE STRAITS OF FLORIDA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 12, 10:45 AM EST, 3 hours 46 minutes earlier.
Area forecast discussion, Dec 12, 10:45 AM EST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 1045 AM EST SAT DEC 12 2015 .DISCUSSION... A METEOROLOGICAL ANALYSIS THIS MORNING REVEALS A DEEP LAYER MEAN ANTICYCLONE CENTERED OVER THE EASTERN GULF OF MEXICO BASIN AND FLORIDA PENINSULA...WITH PREVAILING LARGE-SCALE SUBSIDENCE. DATA FROM THE KEY WEST MORNING RADIOSONDE BALLOON INDICATED FURTHER TROPOSPHERIC DRYING AS WELL. IN FACT...THE TOTAL PRECIPITABLE WATER VALUE OF 1.02 INCHES IS THE LOWEST MEASURED SINCE NOVEMBER 28. CURRENTLY...SKIES ARE MOSTLY SUNNY AND RAIN-FREE ACROSS THE FLORIDA KEYS WITH JUST A FEW SHALLOW CUMULUS AND STRATOCUMULUS VARIETIES OBSERVED. AIR TEMPERATURES IN MOST ISLAND COMMUNITIES ARE IN THE UPPER 70S...WITH DEWPOINT TEMPERATURES IN THE LOWER 70S. THERMAL AND MOISTURE CONDITIONS REMAIN ABOVE AVERAGE IN A PERSISTENT MARITIME TROPICAL AIR MASS. A SURFACE HIGH PRESSURE AREA OVER THE WESTERN NORTH ATLANTIC IS INTENSIFYING AS A WEAKENING TROUGH OVER THE NORTHERN BAHAMAS MOVES WESTWARD. THUS...NORTHEAST TO EAST BREEZES ARE FRESHENING ACROSS KEYS COASTAL WATERS WITH BUILDING SEAS. THE FORECASTS ARE ON TRACK AT THIS POINT...AND MORNING UPDATES ARE COMPLETE TO THE DIGITAL FORECAST DATABASE AND DERIVED PRODUCTS. && .MARINE... SMALL CRAFT SHOULD EXERCISE CAUTION ON ALL FLORIDA KEYS COASTAL WATERS AS EAST BREEZES FRESHEN THIS AFTERNOON. A SMALL CRAFT ADVISORY LIKELY WILL BE REQUIRED FOR SOME ZONES TONIGHT. A HIGH PRESSURE SYSTEM OVER THE WESTERN NORTH ATLANTIC WILL INTENSIFY THIS AFTERNOON AND TONIGHT...RESULTING IN FRESHENING EASTERLY BREEZES ACROSS FLORIDA KEYS COASTAL WATERS. MEANWHILE...A TROUGH CURRENTLY OVER THE NORTHERN BAHAMAS WILL WEAKEN AS IT MOVES WESTWARD THROUGH THE FLORIDA KEYS ON SUNDAY. THEREAFTER...THE HIGH PRESSURE AREA OVER THE WESTERN NORTH ATLANTIC WILL WEAKEN MONDAY THROUGH WEDNESDAY...RESULTING IN GENTLE TO MODERATE MOSTLY SOUTHEASTERLY BREEZES ACROSS KEYS COASTAL WATERS. && .AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS BOTH ISLAND TERMINALS TODAY... WITH A FEW CLOUDS AND DRY WEATHER IN THE FORECAST. WINDS WILL BECOME A MODERATE BREEZE BY MIDDAY...VEERING TO MORE OF AN EASTERLY COMPONENT...AND GUSTING TO AROUND 20 KNOTS. && .CLIMATE... MONTH TO DATE...KEY WEST INTERNATIONAL AIRPORT HAS RECEIVED 4.13 INCHES OF RAINFALL...ECLIPSING THE NORMAL DECEMBER MONTHLY RAINFALL BY 1.91 INCHES. IN FACT...THE NORMAL RAINFALL FOR THE ENTIRE METEOROLOGICAL WINTER...DECEMBER THROUGH FEBRUARY...IS JUST 5.75 INCHES. HISTORICALLY DURING STRONG EL NINO EVENTS...AS IS THE CURRENT EL NINO CLASSIFICATION...THE FLORIDA KEYS HAVE OBSERVED ON AVERAGE 160 PERCENT OF THE NORMAL RAINFALL DURING THE WINTER MONTHS OF DECEMBER THROUGH FEBRUARY. RAINFALL RECORDS IN KEY WEST DATE BACK TO 1871. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........KASPER AVIATION/NOWCASTS.....FLING DATA COLLECTION.......FLING VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Dec 12, 5:31 AM EST, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 531 AM EST SAT DEC 12 2015 FLZ076>078-GMZ031>035-042>044-052>055-072>075-131100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 531 AM EST SAT DEC 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR TODAY. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BS
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.